Ohio, 2012Hail and Damaging Winds in Ohio, July 26, 2012
July 26, 2012 · NWS ILN · 40 events in 17 counties and zones
Strong upper level winds combined with an unstable airmass to produce widespread convection during the afternoon hours. The primary threats from these storms were damaging winds and large hail.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $131,000
- Crop damage
- None recorded
- Events
- 40
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong upper level winds combined with an unstable airmass to produce widespread convection during the afternoon hours. The primary threats from these storms were damaging winds and large hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jul 26, 12:19 PM EST, 1 hour 16 minutes earlier.
Area forecast discussion, Jul 26, 12:19 PM EST, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
119 PM EDT THU JUL 26 2012
.SYNOPSIS...
HOT AND HUMID CONDITIONS WILL GIVE WAY TO STRONG TO SEVERE
THUNDERSTORMS THIS AFTERNOON AND EVENING AS A COLD FRONT MOVES
SOUTHEAST TOWARD THE OHIO VALLEY. THE FRONT WILL PUSH INTO THE
AREA TONIGHT AND A LOW PRESSURE SYSTEM WILL CROSS OUR AREA ON
FRIDAY...BRINGING ADDITIONAL SHOWERS AND THUNDERSTORMS TO THE
REGION. HIGH PRESSURE WILL THEN BRING MORE SEASONABLE TEMPERATURES
AND DRIER CONDITIONS FOR THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THERE IS MUCH TO TALK ABOUT ON WHAT SHOULD BE AN ACTIVE SEVERE
EVENT THIS AFTERNOON AND EVENING ACRS OUR REGION.
SYNOPTICALLY SPEAKING...THE GREAT LAKES AND OHIO VALLEY WILL
REMAIN UNDER A SOUTHWEST TO WEST FLOW ALOFT TODAY INTO TONIGHT. A
COLD FRONT IS FORECAST TO DROP SOUTHEAST INTO THE REGION LATE IN
THE DAY AND MAY HANG UP ACRS THE NRN AREAS OVERNIGHT. LOOKING AT
SATELLITE IMAGERY...IT SHOULD BE NOTED THAT THERE ARE SEVERAL
EMBEDDED DISTURBANCES IN THE SOUTHWEST TO WEST FLOW ALOFT
EXTENDING FROM MISSOURI NORTHEAST INTO THE WESTERN GREAT LAKES.
TWO FEATURES FROM ERN MISSOURI INTO WESTERN ILLINOIS MAY BE THE
IMPETUS TO GET A QLCS GOING ACRS CENTRAL/SOUTH CENTRAL INDIANA
EARLY THIS AFTN. SFC OBSERVATIONS ALSO INDICATE THAT THERE IS A
PREFRONTAL TROF IN THIS REGION AS WELL. IF THIS GETS GOING AS THE
LATEST HRRR INDICATES...IT SHOULD INTENSIFY AS IT MOVES
EAST/SOUTHEAST ACRS OUR REGION DURING THE AFTERNOON AND EVENING
HOURS AS IT FEEDS INTO A VERY UNSTABLE AIRMASS OF 2500-3500 J/KG
OF MLCAPE. IT ALSO WILL HAVE THE ORGANIZATION AND MOMENTUM TO MOVE
QUICKLY AS BULK SHEAR BETWEEN 0=6 KM ARE AROUND 40 KNOTS. GIVEN
THAT FLOW WILL BE MAINLY UNIDIRECTIONAL...FEEL TORNADO THREAT WILL
BE MINIMAL WHILE DAMAGING WINDS AND HAIL SHOULD BE THE MAIN
THREATS. IN FACT...IT IS THE DAMAGING WIND POTENTIAL THAT WILL
LIKELY BE THE HIGHEST IMPACT DUE TO 50 KNOT MID LEVEL JET MOVING
ACRS THE REGION...STEEP LOW LEVEL LAPSE RATES...DELTA THREAT E
VALUES OF 25 KELVIN AND DCAPES OF 1000-1500 J/KG. ALTHOUGH TREE
DAMAGE AND POWER OUTAGES MAY OCCUR...ATTM...WE EXPECT THIS FEATURE
TO BEHAVE MORE LIKE A QLCS/BOW ECHO FEATURE AND NOT MIMIC THE JUNE
29 DERECHO THAT CAUSED EXTENSIVE/WIDESPREAD DAMAGE OVER MOST OF
THE ENTIRE REGION. THAT SAID...THERE WILL BE WIND DAMAGE AND OF
COURSE THERE COULD BE POCKETS OF ENHANCED WIND DAMAGE WITH ANY
OUTFLOW/GUST FRONT OR MICROBURST. THUS...THE SPC HAS KEPT MOST OF
OUR AREA IN A MODERATE RISK FOR SEVERE THUNDERSTORMS. PWATS WILL BE
HIGH...IN EXCESS OF 2 INCHES...WITH THE THUNDERSTORM ACTIVITY SO
LOCALLY HEAVY RAIN AND LOCALIZED FLOODING WILL BE POSSIBLE BUT
SHOULD BE LIMITED GIVEN THE SPEED AT WHICH STORMS WILL BE MOVING.
A HOT AND HUMID AIRMASS WILL BE IN PLACE FOR THESE THUNDERSTORMS
TO FEED ON. GIVEN THE AMOUNT OF SUNSHINE OCCURRING OVER THE ERN/SRN
AREAS THIS MORNING...AND THE FACT THAT KILN SOUNDING AND MODEL
SOUNDINGS INDICATE THAT 850 MB TEMPS WILL BE IN THE 23-24 C
RANGE...BELIEVE A GOOD CHUNK OF THIS REGION WILL SEE TEMPERATURES
PEAK INTO THE MID AND UPPER 90S WITH DEWPOINTS IN THE LOWER 70S.
THIS WILL PUSH HEAT INDICES INTO THE 105 TO 108 DEGREE RANGE. AS
SUCH...HAVE UPGRADED THIS REGION TO AN EXCESSIVE HEAT WARNING PER
LOCAL CRITERIA OF A HEAT INDEX OF 105. THE REMAINDER OF THE
REGION...EXCEPT MONTGOMERY COUNTY...REMAINS UNDER A HEAT ADVISORY
FOR HEAT INDICES RANGING FROM 100 TO 104. IT MUST BE NOTED THAT
SHOWERS AND STORMS WILL LIKELY COOL THINGS OFF SIGNIFICANTLY AND
THE HEAT ADVISORY/EXCESSIVE HEAT WARNING WILL LIKELY COME DOWN
BEFORE THE 8 PM EDT DEADLINE.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
CONVECTION WILL SHIFT SOUTHEAST LATE THIS EVENING AND WITH THE
LOSS OF DAYTIME HEATING...WILL GRADUALLY LOSE IT/S INTENSITY.
HOWEVER...STORMS WILL STILL BE INTENSE ENOUGH TO PRODUCE SEVERE
WEATHER AT LEAST THROUGH THE FIRST PART OF THE OVERNIGHT PERIOD.
HAVE THEREFORE KEPT THE MENTION OF SEVERE STORMS IN THE GRIDS
THROUGH 03Z. BY THAT TIME...MOST ACTIVITY WILL HAVE SHIFTED TO OUR
SOUTHEASTERN ZONES. THERE...SOME ONGOING CONVECTIVE ACTIVITY COULD
POSE ADDITIONAL FLOOD ISSUES ALONG AND SOUTH OF THE OHIO RIVER
SHOULD THUNDERSTORMS BEGIN TO TRAIN OVER THE SAME LOCATIONS LATE
TONIGHT.
ON FRIDAY THERE ARE STILL SOME DIFFERENCES ON HOW THE MODELS HANDLE
THE SHORTWAVE PIVOTING ACROSS THE GREAT LAKES. THE SREF AND NAM
DEVELOP A WEAK CLOSED SURFACE LOW AHEAD OF THE TROUGH AND DIVE IT
SOUTHWARD TOWARD OUR AREA. THIS WOULD PRODUCE A ROUND OF AFTERNOON
CONVECTION FOR THE EASTERN TWO THIRDS OF THE FORECAST AREA. THE
ARW AND NMM BOTH AGREE WITH THIS SOLUTION. HAVE FORECAST 50/50 POPS
FOR MUCH OF THE AREA FOR FRIDAY AFTERNOON TO REFLECT THIS. DID NOT
GO LIKELY ON POPS SINCE THE ECMWF STILL DOES NOT AGREE WITH THIS
SOLUTION.
REGARDLESS OF WHICH MODEL YOU CHOOSE FROM...COLD ADVECTION FINALLY
STABILIZES US FRIDAY NIGHT AS HIGH PRESSURE BEGINS TO BUILD ACROSS
THE OHIO VALLEY. A FEW RESIDUAL SHOWERS AND THUNDERSTORMS COULD
LINGER INTO SATURDAY ACROSS THE EAST AS THE SFC LOW DEPARTS.
SATURDAY THROUGH SATURDAY NIGHT WILL MARK A RETURN TO MORE
SEASONABLE TEMPERATURES AS THE SFC HIGH PRESSURE SETTLES ACROSS
THE REGION.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
SUNDAY IS PROBABLY THE DAY WITH HIGHEST FORECAST CONFIDENCE AS
SFC HIGH PRESSURE BUILDS OVER THE CWA. TEMPERATURES WILL BE
SEASONABLE WITH FAIRLY LOW HUMIDITY.
THE GFS/NCEP MODELS TAKES A MORE AMPLIFIED TURN BEGINNING
MONDAY...WITH 500 MB HEIGHTS AT ILN RESIDING ON THE LOW END OF NAEFS
SPREAD BY MID WEEK. THIS AFFECTS PCPN FORECASTS MORE THAN
TEMPERATURES HOWEVER OVER THE LOCAL AREA (AS 00Z AND 12Z ECMWF HOLD
A STRONGER SFC RIDGE IN PLACE). TOOK AN ENSEMBLE APPROACH WITH THE
FORECAST...WHICH DID NOT SIGNIFICANTLY CHANGE THE GOING FORECAST.
TUESDAY WILL HAVE THE HIGHEST PCPN CHANCES...SUPPORTED BY
ENSEMBLES...AS WELL AS A SFC BDY/UPPER WAVE THAT MAY SAG DOWN INTO
THE AREA. CANNOT TOTALLY RULE OUT PCPN MONDAY/WEDNESDAY BUT LIMITED
TO 20 POPS. TEMPERATURES WILL RISE SOME AS LOW LEVEL FLOW BECOME
MORE SOUTHERLY...BUT AT THIS TIME LOOK TO REMAIN WITHIN 5 DEGREES OF
NORMAL. HUMIDITY WILL ALSO INCREASE SLIGHTLY...HOLDING UP OVERNIGHT
LOWS.
&&
.AVIATION /17Z THURSDAY THROUGH MONDAY/...
UNDER A SOUTHWEST TO WEST FLOW ALOFT...A COLD FRONT WILL SAG
SOUTHEAST INTO THE NRN REACHES OF THE FORECAST AREA OVERNIGHT WHERE
IT WILL LIKELY STALL OUT. OTHERWISE...SHOWER AND THUNDERSTORM
PROBABILITIES WILL BE HIGH THIS AFTERNOON AND EVENING AS
CLUSTERS/LINES OF THUNDERSTORMS MOVE E/SE ACRS THE REGION. THE
MAIN THREAT WILL BE DAMAGING WINDS. MODE OF THUNDERSTORMS ARE
STILL UNCLEAR AT THIS POINT...SO HAVE NOT TRIED TO PINPOINT WIND
STRENGTH AT THE TAFS...KNOWING THAT AMENDMENTS WILL HAVE TO BE
EMPLOYED IF AND WHEN IT BECOMES NECESSARY. LOCALLY HEAVY RAIN WITH
IFR VSBYS AND MVFR CIGS WILL LIKELY OCCUR.
FOR THE OVERNIGHT PERIOD...MODELS SUGGEST THAT DEEPER MOISTURE AND
FORCING WILL SHIFT E/SE OF THE TAF SITES...LEAVING MAINLY A DRY
PERIOD OVERNIGHT. WILL GO WITH VFR CONDITIONS DURING THIS PERIOD.
ON FRIDAY...A DISTURBANCE WILL DIG SE TOWARD THE GREAT LAKES
REGION. THIS WILL PERTURB A WAVE OF LOW PRESSURE ALONG STALLED
OUT FRONTAL BOUNDARY. MOISTURE AND INSTABILITY ASSOCIATED WITH THE
LOW AND DISTURBANCE WILL RESULT IN CONVECTION DURING THE AFTN AND
EVENING HOURS ONCE AGAIN.
OUTLOOK...THUNDERSTORMS ARE POSSIBLE THROUGH FRIDAY NIGHT.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR OHZ026-034-035-
042>046-051>054-060-062-070-071.
EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR OHZ055-
056-061-063>065-072>074-077>082-088.
KY...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR
KYZ089>100.
IN...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR INZ050-058-059-
066-073-074.
EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR INZ075-
080.
&&
SYNOPSIS...HICKMAN/LATTO
NEAR TERM...HICKMAN/LATTO
SHORT TERM...HICKMAN/LATTO
LONG TERM...SNYDER
AVIATION...HICKMANHazardous weather outlook, Jul 26, 10:06 AM EST, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
1106 AM EDT THU JUL 26 2012
INZ050-058-059-066-073-074-OHZ026-034-035-042>046-051>054-060-062-
070-071-271515-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-HARDIN-MERCER-
AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-
MADISON-PREBLE-GREENE-BUTLER-WARREN-
1106 AM EDT THU JUL 26 2012
...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...CENTRAL OHIO...MIAMI VALLEY OF
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
A SIGNIFICANT SEVERE WEATHER EVENT IS EXPECTED THIS AFTERNOON AND
EVENING ACROSS THE AREA. SEVERAL CLUSTERS OF STRONG TO SEVERE
STORMS ARE EXPECTED TO MOVE THROUGH THE AREA...WITH SEVERAL MODES
OF SEVERE WEATHER POSSIBLE...INCLUDING DAMAGING WINDS...LARGE
HAIL...AND LOCALIZED FLOODING...ESPECIALLY IN URBAN AREAS.
ALSO...ISOLATED TORNADO CAN NOT BE RULED OUT.
THE GREATEST THREAT WILL BE DAMAGING WINDS WHICH MAY CAUSE
SIGNIFICANT AND WIDESPREAD TREE DAMAGE...AND SUBSEQUENT POWER
OUTAGES. LARGE HAIL WILL BE A SECONDARY THREAT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
SHOWERS AND THUNDERSTORMS WILL DEVELOP FRIDAY AFTERNOON. SOME OF
THE STRONGER STORMS COULD BECOME SEVERE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND
EVENING.
INZ075-080-KYZ089>100-OHZ055-056-061-063>065-072>074-077>082-088-
271515-
OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-FRANKLIN OH-LICKING-
MONTGOMERY-FAYETTE OH-PICKAWAY-FAIRFIELD-CLINTON-ROSS-HOCKING-
HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
1106 AM EDT THU JUL 26 2012
...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST
KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF
OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
EXCESSIVE HEAT WARNING.
A SIGNIFICANT SEVERE WEATHER EVENT IS EXPECTED THIS AFTERNOON AND
EVENING ACROSS THE AREA. SEVERAL CLUSTERS OF STRONG TO SEVERE
STORMS ARE EXPECTED TO MOVE THROUGH THE AREA...WITH SEVERAL MODES
OF SEVERE WEATHER POSSIBLE...INCLUDING DAMAGING WINDS...LARGE
HAIL...AND LOCALIZED FLOODING...ESPECIALLY IN URBAN AREAS.
ALSO...ISOLATED TORNADO CAN NOT BE RULED OUT.
THE GREATEST THREAT WILL BE DAMAGING WINDS WHICH MAY CAUSE
SIGNIFICANT AND WIDESPREAD TREE DAMAGE...AND SUBSEQUENT POWER
OUTAGES. LARGE HAIL WILL BE A SECONDARY THREAT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
SHOWERS AND THUNDERSTORMS WILL DEVELOP FRIDAY AFTERNOON. SOME OF
THE STRONGER STORMS COULD BECOME SEVERE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Special weather statement, Jul 26, 12:48 PM EST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
148 PM EDT THU JUL 26 2012
OHZ056-261815-
LICKING OH-
148 PM EDT THU JUL 26 2012
...A STRONG THUNDERSTORM WILL AFFECT EASTERN LICKING COUNTY THROUGH
215 PM EDT...
AT 145 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
SOUTHWEST OF FALLSBURG...MOVING EAST AT 30 MPH.
WIND GUSTS TO 40 MPH AND HALF INCH SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
THE STRONG THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN
LICKING COUNTY...INCLUDING FALLSBURG.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 4007 8238 4018 8241 4025 8225 4024 8219
4024 8218 4010 8218
BINAUSpecial weather statement, Jul 26, 1:20 PM EST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
220 PM EDT THU JUL 26 2012
INZ050-OHZ042-043-051>053-060-061-261845-
WAYNE IN-CHAMPAIGN OH-CLARK OH-DARKE OH-MIAMI OH-MONTGOMERY OH-
PREBLE OH-SHELBY OH-
220 PM EDT THU JUL 26 2012
...STRONG THUNDERSTORMS WILL AFFECT SOUTHERN SHELBY...NORTHERN
PREBLE...NORTHWESTERN MONTGOMERY...MIAMI...SOUTHERN
DARKE...NORTHWESTERN CLARK...WESTERN CHAMPAIGN AND NORTHEASTERN WAYNE
COUNTIES THROUGH 245 PM EDT...
AT 218 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR FOUNTAIN
CITY...MOVING EAST AT 40 MPH. ALSO ANOTHER STORM WAS LOCATED NEAR
PITSBURG AND WAS ALSO MOVING EAST AT 40 MPH.
WIND GUSTS TO 40 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THESE STORMS.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...NEW PARIS...NEW
MADISON...WEST MILTON...TROY...TIPP CITY...PLEASANT HILL...PIQUA...
NEW CARLISLE...GREENVILLE...COVINGTON...BRADFORD AND ARCANUM.
ALSO...MIDDLEBORO...WHITEWATER...BETHEL...HOLLANSBURG...PALESTINE...
ELDORADO...WEST MANCHESTER AND WAYNE LAKES ARE NEAR THE PATH OF THIS
STRONG THUNDERSTORM.
LAT...LON 4001 8497 4001 8482 4006 8481 4027 8406
3992 8394 3981 8501 3999 8506Special weather statement, Jul 26, 1:30 PM EST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
230 PM EDT THU JUL 26 2012
INZ050-059-OHZ060-061-261900-
UNION IN-WAYNE IN-MONTGOMERY OH-PREBLE OH-
230 PM EDT THU JUL 26 2012
...A STRONG THUNDERSTORM WILL AFFECT PREBLE...WESTERN MONTGOMERY...
SOUTHEASTERN WAYNE AND NORTHERN UNION COUNTIES THROUGH 300 PM EDT...
AT 230 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR CLIFTON...
MOVING EAST AT 35 MPH.
WIND GUSTS TO 40 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...LIBERTY...CAMDEN...WEST
ALEXANDRIA...LEWISBURG...GRATIS AND EATON.
ALSO...ABINGTON...CLIFTON...KITCHEL...WITTS STATION...BOSTON...
GOODWINS CORNER...RICHMOND MUNICIPAL AIRPORT AND FAIRHAVEN ARE NEAR
THE PATH OF THIS STRONG THUNDERSTORM.
LAT...LON 3987 8440 3959 8436 3960 8504 3971 8503
3972 8505 3981 8507Thunderstorm Wind, Darke
- When
- July 26, 1:35 PM EST to 1:39 PM EST
- Where
- Darke County, 0.53 mi W of New Madison
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Broadcast Media
- Coordinates
- 39.970, -84.710
Two trees were reported down due to damaging thunderstorm winds.
Hail, Logan
- When
- July 26, 2:02 PM EST to 2:06 PM EST
- Where
- Logan County, 0.87 mi SE of Bellefontaine
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.360, -83.760
Hail, Montgomery
- When
- July 26, 2:15 PM EST to 2:24 PM EST
- Where
- Montgomery County, 0.69 mi N of Spanker to 1.07 mi NE of Vandalia
- Measured
- 2 in hail
- Reported by
- Public
- Coordinates
- 39.860, -84.250
Hail, Montgomery
- When
- July 26, 2:20 PM EST to 2:24 PM EST
- Where
- Montgomery County, 0.53 mi E of Vandalia
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.880, -84.190
Hail, Hamilton
- When
- July 26, 2:23 PM EST to 2:27 PM EST
- Where
- Hamilton County, 2.77 mi ESE of Cincinnati
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 39.110, -84.500
Hail, Montgomery
- When
- July 26, 2:25 PM EST to 2:29 PM EST
- Where
- Montgomery County, 0.87 mi SW of Sulphur Grove
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.860, -84.110
Hail, Montgomery
- When
- July 26, 2:26 PM EST to 2:36 PM EST
- Where
- Montgomery County, 0.87 mi SW of Sulphur Grove to 0.71 mi NE of Huber Hgts
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.860, -84.110
Hail, Clark
- When
- July 26, 2:26 PM EST to 2:30 PM EST
- Where
- Clark County, 0.87 mi SE of Limecrest
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 39.890, -83.810
Hail, Clark
- When
- July 26, 2:30 PM EST to 2:34 PM EST
- Where
- Clark County, 0.87 mi SW of Park Layne
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.890, -84.040
Thunderstorm Wind, Hamilton
- When
- July 26, 2:30 PM EST to 2:34 PM EST
- Where
- Hamilton County, 1.31 mi WNW of Dayton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Broadcast Media
- Coordinates
- 39.129, -84.451
Trees were reported down on Grandin Road due to damaging thunderstorm winds.
Thunderstorm Wind, Hamilton
- When
- July 26, 2:32 PM EST to 2:36 PM EST
- Where
- Hamilton County, 1 mi NNW of Rendcomb Jct
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Broadcast Media
- Coordinates
- 39.142, -84.430
Several large trees fell onto structures and power lines along Victoria Avenue due to thunderstorm winds.
Hail, Montgomery
- When
- July 26, 2:35 PM EST to 2:39 PM EST
- Where
- Montgomery County, 0.53 mi W of New Chicago
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 39.730, -84.260
Hail, Montgomery
- When
- July 26, 2:38 PM EST to 2:42 PM EST
- Where
- Montgomery County, 1.48 mi SSW of Moraine
- Measured
- 0.75 in hail
- Reported by
- Broadcast Media
- Coordinates
- 39.700, -84.230
Thunderstorm Wind, Greene
- When
- July 26, 2:48 PM EST to 2:52 PM EST
- Where
- Greene County, 0.87 mi NE of Cedarville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 39.740, -83.810
Large branches were reported down in Cedarville due to damaging thunderstorm winds.
Thunderstorm Wind, Delaware
- When
- July 26, 2:51 PM EST to 2:55 PM EST
- Where
- Delaware County, 0.53 mi W of Delaware
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 40.300, -83.080
There were numerous reports of downed trees in Delaware County due to damaging thunderstorm winds.
Hail, Clermont
- When
- July 26, 3:00 PM EST to 3:04 PM EST
- Where
- Clermont County, 0.87 mi NW of Batavia
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.080, -84.180
Thunderstorm Wind, Clermont
- When
- July 26, 3:00 PM EST to 3:04 PM EST
- Where
- Clermont County, 0.54 mi W of Owensville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 39.120, -84.140
Trees and large branches were downed due to damaging thunderstorm winds.
Thunderstorm Wind, Delaware
- When
- July 26, 3:00 PM EST to 3:04 PM EST
- Where
- Delaware County, 1.48 mi NNW of Sunbury
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 40.250, -82.860
Extensive tree damage occurred north of Sunbury due to thunderstorm winds.
Hail, Franklin
- When
- July 26, 3:05 PM EST to 3:09 PM EST
- Where
- Franklin County, 1.48 mi NNE of Riverlea
- Measured
- 1.5 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.100, -83.020
Thunderstorm Wind, Clermont
- When
- July 26, 3:05 PM EST to 3:09 PM EST
- Where
- Clermont County, 0.87 mi NW of Batavia
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 39.080, -84.180
Trees and large branches were downed due to damaging thunderstorm winds.
Thunderstorm Wind, Licking
- When
- July 26, 3:30 PM EST to 3:34 PM EST
- Where
- Licking County, 1.13 mi SSE of Utica
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Emergency Manager
- Coordinates
- 40.215, -82.442
Structural damage occurred to an Ice Cream Factory due to thunderstorm winds.
Thunderstorm Wind, Licking
- When
- July 26, 3:30 PM EST to 3:34 PM EST
- Where
- Licking County, 1 mi WNW of Utica
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 40.236, -82.468
Several trees were reported down near Utica due to damaging thunderstorm winds.
Hail, Brown
- When
- July 26, 3:32 PM EST to 3:36 PM EST
- Where
- Brown County, Mt Oreb
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.030, -83.920
Thunderstorm Wind, Franklin
- When
- July 26, 3:38 PM EST to 3:42 PM EST
- Where
- Franklin County, 1.27 mi WNW of Groveport
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 39.860, -82.900
Several large branches were reported down due to damaging thunderstorm winds.
Thunderstorm Wind, Pickaway
- When
- July 26, 3:38 PM EST to 3:42 PM EST
- Where
- Pickaway County, 2.53 mi ENE of St Paul
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 39.770, -82.880
Trees were downed due to damaging thunderstorm winds.
Thunderstorm Wind, Brown
- When
- July 26, 3:40 PM EST to 3:44 PM EST
- Where
- Brown County, 0.88 mi NW of Sardinia
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 39.010, -83.810
A few trees were downed in the northern portions of Brown County.
Thunderstorm Wind, Fairfield
- When
- July 26, 3:47 PM EST to 3:51 PM EST
- Where
- Fairfield County, 0.53 mi W of Baltimore
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Amateur Radio
- Coordinates
- 39.850, -82.610
A tree fell on a house due to thunderstorm winds.
Thunderstorm Wind, Fairfield
- When
- July 26, 3:49 PM EST to 3:53 PM EST
- Where
- Fairfield County, 0.53 mi W of Baltimore
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 39.850, -82.610
Trees and power lines were downed due to damaging thunderstorm winds.
Thunderstorm Wind, Highland
- When
- July 26, 3:50 PM EST to 3:54 PM EST
- Where
- Highland County, 1.27 mi WNW of Boston
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 39.230, -83.540
Several large tree branches were downed due to damaging thunderstorm winds.
Thunderstorm Wind, Licking
- When
- July 26, 3:55 PM EST to 3:59 PM EST
- Where
- Licking County, 0.87 mi SE of Hebron
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 39.960, -82.490
Trees were downed due to damaging thunderstorm winds.
Thunderstorm Wind, Pike
- When
- July 26, 4:08 PM EST to 4:12 PM EST
- Where
- Pike County, 3.81 mi NNW of Latham
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 39.150, -83.280
A tree was downed across Lapperell Road due to damaging thunderstorm winds.
Thunderstorm Wind, Pike
- When
- July 26, 4:25 PM EST to 4:29 PM EST
- Where
- Pike County, 2.05 mi N of Ladd
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 39.010, -83.174
Trees were downed near Route 772 due to damaging thunderstorm winds.
Thunderstorm Wind, Pike
- When
- July 26, 4:30 PM EST to 4:34 PM EST
- Where
- Pike County, 1.23 mi NW of Waverly
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 39.143, -82.986
Trees were downed along Prussia Road due to thunderstorm winds.
Thunderstorm Wind, Adams
- When
- July 26, 4:35 PM EST to 4:39 PM EST
- Where
- Adams County, 0.88 mi SW of West Union to 0.85 mi NNW of Manchester
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 38.790, -83.540
Numerous trees were downed from Manchester to West Union due to thunderstorm winds.
Thunderstorm Wind, Ross
- When
- July 26, 4:37 PM EST to 4:41 PM EST
- Where
- Ross County, 0.53 mi E of Londonderry
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 39.270, -82.790
Several trees were downed due to damaging thunderstorm winds.
Thunderstorm Wind, Adams
- When
- July 26, 5:10 PM EST to 5:14 PM EST
- Where
- Adams County, Manchester
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 38.680, -83.600
Trees were reported down in the area due to damaging thunderstorm winds.
Thunderstorm Wind, Highland
- When
- July 26, 6:16 PM EST to 6:20 PM EST
- Where
- Highland County, 1.51 mi S of Hillsboro
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 39.178, -83.622
A tree was down on Dunlap Road due to thunderstorm winds.
Thunderstorm Wind, Highland
- When
- July 26, 6:25 PM EST to 6:29 PM EST
- Where
- Highland County, 1.74 mi NNW of Burford
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 39.105, -83.858
A tree was downed on State Route 286, about a half mile west of State Route 134 due to thunderstorm winds.
Thunderstorm Wind, Pike
- When
- July 26, 6:28 PM EST to 6:32 PM EST
- Where
- Pike County, 2.55 mi SSE of Morgantown to 0.7 mi NNW of Idaho
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Department of Highways
- Coordinates
- 39.096, -83.183
Trees were downed along State Route 124 and 772 due to thunderstorm winds.
Thunderstorm Wind, Highland
- When
- July 26, 6:30 PM EST to 6:34 PM EST
- Where
- Highland County, 1.2 mi NE of Mowrystown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 39.042, -83.734
Two trees were reported down on area roadways due to damaging thunderstorm winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Pennsylvania, July 26, 20122 deaths · 5 injured · $250,000 · EF0 · 53 events
- Flash Flood and Damaging Winds in Kentucky, July 26, 20121 death · 1 injured · $30,000 · 65 kt wind · 27 events
- Hail and Damaging Winds in New York, July 26, 20121 death · 1 injured · $34,000 · 1 in hail · 17 events
- Tornadoes and Damaging Winds in New York, July 26, 2012$10 million · EF1 · 29 events
- Heat in Pennsylvania, July 26, 20121 death · 8 events
- Flood and Hail in Pennsylvania, July 26 to 27, 2012$1.5 million · 1 in hail · 39 events
- Hail and Damaging Winds in Georgia, July 26, 2012$3.0 million · 1 in hail · 10 events
- Hail and Damaging Winds in Ohio, July 26, 2012$600,000 · 1 in hail · 17 events
- Tornadoes and Hail in Pennsylvania, July 26, 2012$104,000 · EF1 · 14 events
- Damaging Winds in New York, July 26, 2012$171,000 · 50 kt wind · 17 events
- Damaging Winds in West Virginia, July 26, 2012$245,000 · 50 kt wind · 9 events
- Flash Flooding and Damaging Wind in Kentucky, July 26 to 27, 2012$306,000 · 50 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 403404, 403388, 403398, 403389, 403390, 403391, 403393, 403402, 403394, 403405, 403412, 403396, 403395, 403406, 403407, 403400, 403408, 403446, 403397, 403409, 403459, 406536, 403399, 403418, 403424, 403436, 403417, 403427, 403414, 403428, 403416, 403443, 403444, 403440, 403439, 403455, 403447, 403450, 403449, 403452.